Stopping mycophenolate

Last Monday I upped the dose of mycophenolate to 1000mgs bd since then I've been feeling increasingly unwell and last night I was debating whether to call the emergency services,my pulse was racing I felt really anxious I felt really short of breath my chest felt tight,in the last 5weeks I've had 4 major uti I now have back ache around kidney area,when I visited my gp she informed me I was hypertensive and that my kidney function was down I am linking all this to the mycophenolate, my opinion is my cure is killing me so what's the point .I will contact the consultant after the weekend to see what happen s now there might be something else that suits me better.has anyone had this type of reaction to mycophenolate.

14 Replies

oldestnewest
  • Hi Mad4cavs

    I've never had that reaction to this particular drug and I was on a high dose but unfortunately the drug didn't work for me anyway. But other drugs did give me palpitations and dizziness so had to stop them. So I would definitely speak to your consultant, the likelihood being they will try you on another drug. This disease is unfortunately all about trial and error until they find the right combination of drugs that work for you and help to keep the disease in control. I hope you find the right drug combination and soon. Thinking of you.

  • I feel so ill I phoned out of hrs for advice they wanted me to continue taking it at a reduced dose well I told her no!! I said I would rather take my chances with the disease,because I cannot live like this,I can't go on feeling so ill all the time I'm not even sure its having that much of an affect

  • Hi mad4cavs

    If your feeling that bad and can't take the reduced dose then do what you feel comfortable with. But you definitely need an emergency appointment with your rheumatologist to go over your medication. They may request a full blood count to check what is going on with your system. Cos your body doesn't like the combination of drugs your on. But don't give up hope because there are other drugs that you can try that your body may tolerate better. Such as Methotrexate amongst others. But get in touch with your rheumatologist on Tuesday after the bank holiday and just rest up in between then.

  • Sometimes I think it would be better to live with the condition because the medication is making my life a misery I am at my GPS at least once a week

  • Hi mad4cavs

    I wish I could have that attitude cos I totally hear you on being at the drs nearly every week even if it's just collecting prescriptions. Or changing the prescription amounts. But from what I'm experiencing now with my whole body slowly turning hard, I can put up with the trips to hospital and being ill and tired. The thought of ending up in a wheelchair and the fact I can no longer straighten my arms out are frightening enough. I've learnt to embrace the good days no matter how few and far between they may be. It's all about weighing up your quality of life and what you will lose if things get really bad down the road. None of us know where the journey is going to take us but we each have to workout what type of life we want with this disease. I hope you find that inner peace and what I have just found Acceptance! Thinking of you.

  • Thank you I feel better today ready to get back into the ring and fight,I was wrong to not want to carry on fighting and your right I need to find acceptance,I think at the moment I'm finding it hard to let go of my old life before and accept my new life,I'm still mourning for the old me,please forgive my venting.no excuse except I want to wake up and find its all been a nightmare,I contacted my rheumatologist team hopefully they will get back to me tomorrow or Thursday and we can start again,or I can continue mycophenolate at 500mgs I had no problems at that dose not sure if its high enough dose to make a difference

  • Hi mad4cavs

    Believe me your not venting I totally understand everything your going through. You find it happens in stages the worry, the anger, the sad emotion of what you've lost but then finally comes the Acceptance. It took me a long time to come to that point after grieving for the life I had lost. The energy to be able to get up everyday and do anything. To be reduced to days where I can do nothing because my body hurts so much. But thankfully after awhile of talking to my sister the Acceptance came. Now I know I can face whatever this disease brings me and talking to people such as yourself has really helped my peace of mind. I'm glad you are feeling better and it's ok to have bad days we all have them. Your journey is not going to be easy I wish I could tell you it will be but you always have us to talk to and vent. Let us know how things go with your rheumatologist. Thinking of you.

  • Thank you I started mycophenolate again at 500mgs this morning,until rheumatologist gets back to me. It has to be better than nothing,I was thinking maybe my funny episode was down to the scleroderma not the meds

  • Hi mad4cavs

    It could be down to the scleroderma because we all get episodes of being really unwell. But something the Royal Free plans to look into is the depression that many suffers go through. I know for myself I had many episodes of feeling really down but having the right support helped. But 500mgs is better than nothing. If that dose keeps the disease stable and you notice no changes then you should be able to continue on it. Maybe they need to just give you longer on that dose before they increase it again. I think your body just needs more time to adjust to being immunosuppressed by this drug. But give the drug time and make sure your rheumy keeps a close eye on your system with the blood tests. I hope this drug works for you because I wish it had for me. But goodluck. X

  • I'm looking forward to my appointment with professor Chris Denton on the 19th and hopefully he can start me on a suitable treatment rheumatologist nurse contacted me agreed to me reducing it to 500mgs she will e-mail consultant to let her know and if I feel ill. Again to stop it and contact them ,and to get checked by gp

  • Hi mad4cavs I totally get you I was like you too but after a few false starts on immusuppresants I was so ill I also wanted to stop all the drugs however after sticking with the regime at the time I was finally put on mycofenolate over time I went from 250mg. To 2000mg. It took time but I am better on it Han any of the others and like you I was fighting to hold onto me but once I got this new me I started to accept things but it took time we know to Let the old me go just try and embrace the new me and once you get your meds to settle you will feel more positive I don't have the same illness as you but same meds I have polymyositis and it was hard to ake n as there are other only 8 in. One million it's so rare but we must keep up fighting our corner I wish you strength and acceptance the site is so supportive and lots of great answers and sense of humour kind wishes x

  • Thank you I am back on but only 500mgs my theory is my body needs a little longer to get used to being immune suppressed,seeing my consultant a week today

  • That's it in a nutshell good luck with your consultant keep in touch here you will get lots of understanding we are all very n the same boat so pleased your back on 500mg keep fighting and well done x kid wishes x

  • Oops sorry predictive txt has messed up some of my words I meant kind wishes not kid .......our brain gets a bit mixed up too x

You may also like...